Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Grand Rapids, MI

June 27, 2007Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 27, 2007, 6:32 PM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 6:32 PM EDT (22:32 UTC)
Expired
Jun 27, 2007, 7:15 PM EDT
In force
43 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

Counties Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:47 PM EDTHAIL 0.75Mattawan, MI
Jun 27, 7:00 PM EDTTSTM WND DMG5 W Portage, MITREES DOWN.
Jun 27, 7:04 PM EDTTSTM WND DMGSchoolcraft, MITREES DOWN.
Jun 27, 7:10 PM EDTTSTM WND DMG1 E Vicksburg, MITREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 272233
SVRGRR
MIC077-159-272315-
/O.NEW.KGRR.SV.W.0050.070627T2232Z-070627T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
632 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 715 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR PAW PAW...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAWTON AND ALMENA BY 640 PM EDT
  MATTAWAN BY 645 PM EDT
  ALAMO BY 650 PM EDT
  DOUGHERTY CORNERS BY 655 PM EDT
  TEXAS CORNERS AND OSHTEMO BY 700 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4240 8569 4216 8613 4207 8583 4208 8532
      4229 8531

$$

COBB
2 follow-up statements
000 
WWUS53 KGRR 272259
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 PM EDT WED JUN 27 2007

MIC159-272304-
/O.CAN.KGRR.SV.W.0050.000000T0000Z-070627T2315Z/
VAN BUREN MI-
655 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4234 8576 4220 8576 4212 8576 4208 8532
      4229 8531

$$

MIC077-272315-
/O.CON.KGRR.SV.W.0050.000000T0000Z-070627T2315Z/
KALAMAZOO MI-
655 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR KALAMAZOO COUNTY...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR KALAMAZOO AND ABOUT 5 MILES 
WEST OF PORTAGE... AND WAS MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTAGE AND KALAMAZOO BY 705 PM EDT
  EDGERTON AND SCOTTS BY 715 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4234 8576 4220 8576 4212 8576 4208 8532
      4229 8531

$$
OSTUNO
000 
WWUS53 KGRR 272322
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 PM EDT WED JUN 27 2007

MIC077-272332-
/O.EXP.KGRR.SV.W.0050.000000T0000Z-070627T2315Z/
KALAMAZOO MI-
722 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR KALAMAZOO COUNTY WILL BE
ALLOWED TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 4234 8576 4220 8576 4212 8576 4208 8532
      4229 8531

$$
OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:50 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 27, 4:50 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EDT WED JUN 27 2007

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(330 PM EDT WED JUN 27 2007)
AREA OF LOW PRESSURE WILL SLIDE INTO WESTERN QUEBEC WITH A COLD
FRONT STRETCHING SOUTHWEST THROUGH OSCODA...BIG RAPIDS...AND
MILWAUKEE WISCONSIN. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED THIS AFTERNOON AHEAD OF THE FRONT ACROSS SOUTHWEST LOWER
MICHIGAN...AND MOVING EAST.

&&

.SHORT TERM... (450 PM EDT WED JUN 27 2007)
QUICK UPDATE AS COLD FRONT HAS PUSHED THROUGH OUR NORTHWEST COUNTY
WARNING AREA. REMOVED MENTION OF PRECIP FOR MASON...LAKE...OCEANA
AND OSCEOLA COUNTIES FOR THIS EVENING.

TONIGHT...BULK SHEAR VALUES GRADUALLY INCREASE TO 15 TO 25 KNOTS
LATE THIS AFTERNOON...HOWEVER THEY QUICKLY VEER NORTHWEST. WEAK
CONFLUENT REGION WAS FOCUSED ALONG INTERSTATE 94 CORRIDOR THROUGH
00Z WITH MID  LEVEL LAPSE RATES AT 5.5 DEGREES C/KM SUGGESTING AN
UNFAVORABLE ENVIRONMENT FOR DAMAGING WINDS. MARGINAL PRESSURE CHANGE
HAS BEEN OBSERVED THE PAST FEW HOURS...WITH A CENTER FOCUSED JUST
SOUTH OF KALAMAZOO COULD RESULT IN A WAKE LOW ENVIRONMENT.
PRECIPITABLE WATER VALUES POKE UP TOWARDS 2 INCHES...THEN SHARPLY
FALL BY 02Z THURSDAY. MAIN THREAT THROUGH LATE THIS AFTERNOON AND
EARLY EVENING WILL BE WIND AND RAIN. MID LEVEL SUBSIDENCE BEHIND THE
FRONT WILL HELP ERODE CLOUDS WITHIN THE BOUNDARY LAYER.

MIXED LAYER THURSDAY WILL TAP CONSIDERABLY DRIER AIR...HOWEVER STILL
EXPECT A FEW DIURNALLY DRIVEN CUMULUS TO DEVELOP. HIGH PRESSURE WILL
SLIDE ACROSS WINNIPEG...ALLOWING WEAK NORTH TO SLIGHTLY NORTHEAST
SURFACE WINDS ACROSS SOUTHWEST LOWER MICHIGAN. WEAK DOWNSLOPE EFFECT
COULD SETUP WARMEST TEMPERATURES ALONG LAKESHORE THURSDAY AFTERNOON.

AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES...EXPECT ENOUGH HEAT
RELEASE TO PROVIDE COOL NIGHTS. OVERNIGHT LOWS SHOULD EASILY FALL
INTO THE 50S...TO MIDDLE 40S ALONG AND NORTH OF HIGHWAY 10.

&&

.LONG TERM... (330 PM EDT WED JUN 27 2007)
THE ISSUE FOR THE EXTENDED PERIOD...SATURDAY JUNE 30 TO WEDNESDAY
JULY 4TH...IS THE SHORTWAVE TROUGH MOVING THROUGH AT THE END OF THE
PERIOD. UNFORTUNATELY...THERE IS STILL A LOT OF UNCERTAINTY WITH
THIS FEATURE AND A CHANCE OF THUNDERSTORMS IS POSSIBLE FOR BOTH
TUESDAY AND WEDNESDAY.

FOR SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL BRING DRY AND
SEASONABLY COOL WEATHER. MORNING LOWS IN THE 40S ARE LIKELY ACROSS
THE NORTHERN INTERIOR AGAIN ON SUNDAY MORNING AFTER A COOL MORNING
SATURDAY. IT SHOULD BEGIN TO WARM UP ON MONDAY AS THE SFC RIDGE
MOVES EAST AND RETURN FLOW BEGINS.

THE GFS HAS BEEN CONSISTENTLY SHOWING MCS ACTIVITY OVER THE UPPER
MIDWEST ON MONDAY...SHIFTING INTO LOWER MICHIGAN DURING TUESDAY AND
WEDNESDAY. HOWEVER...RUN TO RUN CONSISTENCY ON THE DETAILS ARE NOT
GOOD...AND THERE HAS BEEN DISAGREEMENT WITH THE OPERATIONAL GFS AND
THE ECMWF. THE 12Z GFS HAS TRENDED CLOSER TO THE ECWMF...WHICH WOULD
KEEP MORE RIDGING IN FOR TUESDAY...THEN BRING THE MAIN BATCH OF
CONVECTION THROUGH ON THE FOURTH OF JULY.

SO WITH THAT IN MIND...WILL BUMP UP MAXES ON TUESDAY AND CONTINUE
CHANCE POPS INTO WEDNESDAY.

&&

.AVIATION...(130 PM EDT WED JUN 27 2007)
TWO ROUNDS OF WEATHER TO EXPRESS IN THE 18Z TAFS...BOTH IN THE FIRST
FEW HOURS. FIRST BATCH OF TSRA ATTM IS ASSOCIATED WITH THE REMNANT
UPPER LOW CIRCULATION AND WILL CONTINUE FROM LAN TO AZO NEXT HOUR OR
TWO THEN THE COLD FRONT MOVES THROUGH BETWEEN 19 AND 22Z...BRINGING
MORE SHOWERS AND THUNDERSTORMS. SOME STRATUS WITH CEILINGS AROUND
3000 FEET ATTEND THE FRONT. THINGS SHOULD FINALLY START TO CLEAR OUT
AFTER 23Z AS MUCH DRIER AIR BEHIND THE FRONT MOVES IN.

&&

.MARINE... (330 PM EDT WED JUN 27 2007)
WINDS WILL GRADUALLY SHIFT TO THE WEST AND NORTHWEST BEHIND FRONTAL
PASSAGE. COLD AIR ADVECTION WILL KICK WAVES TO AROUND 2 TO 4 FEET.
RIP CURRENTS MAY BE POSSIBLE ALONG BREAKPOINTS THURSDAY WITH A
SEMI-PARALLEL WIND COMPONENT.

&&

.HYDROLOGY... (330 PM EDT WED JUN 27 2007)
PRECIPITABLE WATER VALUES HAVE RISEN TO NEAR 2 INCHES AHEAD OF THE
FRONT. SLOW MOVING SHOWERS AND THUNDERSTORMS...WITH OCCASIONAL NEW
DEVELOPMENT OVER ALREADY MOIST SOILS FROM EARLIER SHOWERS...COULD
RESULT IN LOCALIZED FLOODING. PONDING OF WATER IN LOW LYING AREAS
AND/OR URBAN AND SMALL STREAM FLOODING COULD OCCUR IN ANY PERSISTENT
DOWNPOURS THROUGH THIS AFTERNOON AND EARLY EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SHORT TERM: BEACHLER
LONG TERM: OSTUNO
AVIATION: OSTUNO
MARINE: BEACHLER
HYDROLOGY: BEACHLER
Hazardous weather outlook, Jun 27, 12:20 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 PM EDT WED JUN 27 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-281000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1220 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE COLD
FRONT THIS AFTERNOON AND EVENING FOR SOUTHWEST LOWER MICHIGAN.
THUNDERSTORMS WILL MOVE EAST AT ABOUT 15 TO 25 MPH. LOCALLY HEAVY
RAINFALL...BRIEF WIND GUSTS TO 40 MPH...AND CLOUD TO GROUND
LIGHTNING WILL CONTINUE TO BE HAZARDS THIS AFTERNOON AND EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

LMZ844>849-281000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1220 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE COLD
FRONT THIS AFTERNOON AND EVENING FOR THE NEARSHORE WATERS OF LAKE
MICHIGAN FROM MANISTEE SOUTH TO ST JOSEPH. THUNDERSTORMS WILL MOVE
EAST AT ABOUT 15 TO 25 MPH. BRIEF WIND GUSTS TO 40 MPH...AND CLOUD
TO GROUND LIGHTNING WILL CONTINUE TO BE HAZARDS THIS AFTERNOON AND
EVENING HOURS. WAVE HEIGHTS COULD BUILD FROM 2 TO 4 FEET IN AND
AROUND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHERLY WINDS BEHIND THE COLD FRONT ARE EXPECTED TO BUILD WAVES
IN THE NEAR SHORE WATERS OF LAKE MICHIGAN TO 3 TO 5 FEET. WAVES
OF THAT HEIGHT ARE HAZARDOUS TO SMALL WATER CRAFT. RIP CURRENTS ARE
ALSO POSSIBLE THURSDAY EVENING. THE WIND AND WAVES ARE EXPECTED
TO SUBSIDE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

WDM BEACHLER

In the hours before

Special weather statement, Jun 27, 2:20 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
220 PM EDT WED JUN 27 2007

MIZ046-271845-
ISABELLA-
220 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING EAST AT 25 MPH.

THE STORMS WILL AFFECT THE FOLLOWING LOCATIONS THROUGH 300 PM EDT...
THE CENTRAL TOWNSHIPS OF ISABELLA COUTNY INCLUDING MOUNT PLEASANT.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
REMEMBER THAT IS YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK.

LAT...LON 4371 8508 4351 8508 4351 8461 4372 8461

COBB
Special weather statement, Jun 27, 3:18 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EDT WED JUN 27 2007

MIZ059-066-067-074-272100-
CLINTON-EATON-INGHAM-JACKSON-
318 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER CLINTON...EATON...INGHAM...AND
JACKSON COUNTIES. THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OF
50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL. THE STORMS WERE
MOVING TO THE EAST AT 25 MPH.

IF SKIES DARKEN IN YOUR AREA...TAKE COVER UNTIL THE STORMS HAVE
PASSED. MINOR FLOODING OF POORLY DRAINED AREAS IS ALSO LIKELY WITH
THESE STORMS.

LAT...LON 4208 8413 4208 8471 4242 8472 4243 8460
      4244 8506 4277 8506 4278 8483 4312 8483
      4312 8437 4278 8438 4278 8416

COBB
Local storm report, Jun 27, 3:24 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     BATTLE CREEK            42.30N 85.23W
06/27/2007  M48 MPH          CALHOUN            MI   ASOS

            BTL ASOS PEAK WIND GUST.

&&

OSTUNO
Local storm report, Jun 27, 4:54 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 N JACKSON             42.32N 84.40W
06/27/2007  E0.50 INCH       JACKSON            MI   TRAINED SPOTTER

            DIME SIZED HAIL...BETWEEN 0.5 TO 0.75 INCH IN DIAMETER.

&&

OSTUNO
Local storm report, Jun 27, 5:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     LANSING                 42.71N 84.55W
06/27/2007                   INGHAM             MI   TRAINED SPOTTER

            10 INCH DIAMETER TREE LIMB DOWN IN SOUTH LANSING.

&&

OSTUNO
Special weather statement, Jun 27, 6:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
612 PM EDT WED JUN 27 2007

MIZ071-072-272315-
KALAMAZOO-VAN BUREN-
612 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF PAW PAW...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAW PAW...      MATTAWAN...     LAWTON...       WESTWOOD...
KALAMAZOO...    PORTAGE...      VICKSBURG...    GALESBURG...
RICHLAND...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4243 8599 4221 8602 4208 8548 4242 8532

COBB

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:36 AM EDTSpecial Weather StatementGRRIngham24 min
Jun 27, 11:49 AM EDTSpecial Weather StatementGRRClinton26 min
Jun 27, 12:16 PM EDTSpecial Weather StatementGRRClinton, Eaton, Ingham29 min
Jun 27, 1:03 PM EDTSpecial Weather StatementGRRCalhoun27 min
Jun 27, 1:27 PM EDTSevere Thunderstorm WarningGRRIsabella48 min
Jun 27, 2:20 PM EDTSpecial Weather StatementGRRIsabella25 min
Jun 27, 3:12 PM EDTSevere Thunderstorm WarningGRRCalhoun33 min
Jun 27, 3:18 PM EDTSpecial Weather StatementGRRClinton, Eaton, Ingham, Jackson102 min
Jun 27, 3:25 PM EDTSevere Thunderstorm WarningGRRJackson25 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningGRREaton, Ingham46 min
Jun 27, 4:11 PM EDTSevere Thunderstorm WarningGRRJackson49 min
Jun 27, 4:11 PM EDTSevere Thunderstorm WarningGRREaton, Ingham49 min
Jun 27, 4:11 PM EDTSevere Thunderstorm WarningGRRJackson49 min
Jun 27, 6:12 PM EDTSpecial Weather StatementGRRKalamazoo63 min
Jun 27, 7:50 PM EDTSpecial Weather StatementGRRCalhoun55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.